Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 25, 2015, 1:14 PM MDT for Lincoln County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 1:14 PM MDT (19:14 UTC)
- Expired
- Jul 25, 2015, 2:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 61 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
243
WGUS55 KABQ 251914
FFWABQ
NMC027-252015-
/O.NEW.KABQ.FF.W.0040.150725T1914Z-150725T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 215 PM MDT
* AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
AUTOMATED RAIN GAUGES INDICATED A THUNDERSTORM PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO 1.5 INCHES OF RAIN HAS ALREADY
FALLEN IN ABOUT 45 MINUTES. FLASH FLOODING IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
EAGLE CREEK.
EAGLE CREEK CANYON ROAD.
GAVILAN CANYON ROAD.
ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3345 10553 3339 10553 3335 10569 3343 10571
$$
GUYER2 follow-up statements
622 WGUS75 KABQ 251952 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT SAT JUL 25 2015 NMC027-252015- /O.CON.KABQ.FF.W.0040.000000T0000Z-150725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 152 PM MDT SAT JUL 25 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 149 PM MDT...TRAINED WEATHER SPOTTERS REPORTED NEARLY 2 INCHES OF RAIN IN THE AREA AROUND GAVILAN CANYON AND EAGLE CREEK CANYON ROADS IN ABOUT 1 HOURS TIME. THE HEAVIEST RAIN FELL WITHIN THE EAGLE CREEK DRAINAGE AREA BELOW HIGHWAY 48...AND WILL LIKELY IMPACT LOW WATER CROSSINGS AND CULVERTS DOWNSTREAM. STRUCTURES VERY CLOSE TO THE CREEK BED MAY BE INUNDATED FROM OUT OF BANK FLOWS. LOCATIONS IMPACTED INCLUDE... EAGLE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3345 10553 3339 10553 3335 10569 3343 10571 $$ GUYER
604 WGUS75 KABQ 252009 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 PM MDT SAT JUL 25 2015 NMC027-252017- /O.EXP.KABQ.FF.W.0040.000000T0000Z-150725T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 209 PM MDT SAT JUL 25 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LINCOLN COUNTY WILL EXPIRE AT 215 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HEAVY RAINFALL FROM EARLIER THIS AFTERNOON MAY STILL BE RESULTING IN BANK FULL FLOWS FARTHER DOWNSTREAM OF EAGLE CREEK. DO NOT DRIVE INTO FLOODED AREAS AS YOU DO NOT KNOW THE TRUE DEPTH OF THE WATER OR EVEN WHETHER THE ROAD IS STILL THERE. LAT...LON 3345 10553 3339 10553 3335 10569 3343 10571 $$ GUYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 11:45 AM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 25, 11:45 AM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MDT SAT JUL 25 2015 .AVIATION... 18Z TAF CYCLE CLOUDS BUILDING OVER HIGHER TERRAIN WILL LEAD TO ISOLATED -SHRA/TSRA BY 21Z ALONG AND SOUTH OF I-40. STORM MOTION WILL BE NORTHWARD NEAR 10KTS WITH NEW DEVELOPMENT ON OUTFLOWS. ANY ACTIVITY TODAY WILL PRODUCE GUSTY WINDS AND LCL HEAVY RAINFALL...ESPECIALLY ALONG THE CONT DVD. ANOTHER AREA OF STORMS IS ANTICIPATED OVER THE CO/NM BORDER WITHIN THE NE PLAINS. OTHERWISE...ACTIVITY EXPECTED TO TAPER OFF AFTER SUNSET TO MID LEVEL CLOUDS OVERNIGHT FOR WESTERN NM. GUYER && .PREV DISCUSSION...925 AM MDT SAT JUL 25 2015... .UPDATE... ADDED THUNDERSTORMS TO THE FORECAST FOR SOUTHEAST AREAS TODAY IN ACCORDANCE WITH SOME OF THE FORECAST MODELS. THERE IS NOT A LOT OF AGREEMENT BETWEEN MODELS ON THIS PROBABILITY...HOWEVER THERE HAVE BEEN STORMS THERE THE LAST 2 DAYS UNDER THIS SAME WEATHER PATTERN AND ISOLATED CELLS ALREADY DEVELOPED THERE THIS MORNING. OUTFLOW BOUNDARIES FROM THESE CELLS WILL BE FAVORED LOCATIONS FOR ADDITIONAL CONVECTION LATER TODAY. 44 && .PREV DISCUSSION...341 AM MDT SAT JUL 25 2015... .SYNOPSIS... AS UPPER LEVEL HIGH PRESSURE OVER THE TEXAS PANHANDLE MOVES LITTLE TODAY AND TONIGHT...A NEAR REPEAT OF FRIDAY AFTERNOON AND EVENING WILL RESULT. AS A STRONG TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA SUNDAY...A MORE CONSOLIDATED MONSOON PLUME OF MOISTURE WILL BE DRAWN UP INTO NEW MEXICO. THIS WILL RESULT IN BETTER CHANCES FOR STORMS MOST AREAS SUNDAY AFTERNOON AND EVENING. THE MONSOON MOISTURE PLUME WILL CONTINUE TO STREAM INTO WESTERN AND CENTRAL NEW MEXICO EARLY NEXT WEEK...RESULTING IN DAILY ROUNDS OF AT LEAST ISOLATED THUNDERSTORMS EACH DAY. ACTIVITY IS FORECAST TO INCREASE WEDNESDAY AND THURSDAY AS A BACKDOOR COLD FRONT GETS INTO THE MIX. && .DISCUSSION... UPPER HIGH CENTERED OVER TX PANHANDLE THIS MORNING. WITH LITTLE MOVEMENT IN THE HIGH AND ANOTHER SURGE OF MOISTURE MOVING NWD THROUGH ERN AZ...EXPECTING A VERY SIMILAR DAY WITH STORM COVERAGE AND LOCATION TO YESTERDAY. ON SUNDAY...AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL PUSH INTO THE PACNW. THIS TROUGH WILL INCREASE THE SLY FLOW ALOFT OVER NM AND INCREASE LOW LEVEL MOISTURE SUNDAY. BEST CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS FOR THE MIDDLE RGV AND CENTRAL MOUNTAIN CHAIN THIS WEEKEND WILL BE SUNDAY. MODELS INDICATING A SLIGHT DOWNTICK IN THUNDERSTORM COVERAGE MONDAY AND TUESDAY...ESPECIALLY WEST WHERE DRIER LOW LEVEL AIR WORKS IN FROM AZ. GFS AND ECMWF ARE IN RELATIVELY GOOD AGREEMENT FOR MID WEEK AND BEYOND. AS THE UNSEASONABLY DEEP TROUGH/LOW SLIDES EWD THROUGH THE NRN ROCKIES AND PLAINS...THE UPPER HIGH WILL BE FORCED TO ELONGATE AND RETROGRADE/MOVE WEST. THIS WWD SHIFT WILL TURN THE FLOW ALOFT TO NLY...SENDING A BACKDOOR COLD FRONT INTO NORTHEAST NM TUESDAY NIGHT AND WWD THROUGH CENTRAL AND WRN AREAS WEDNESDAY. BOTH MODELS PROG WIDESPREAD PERHAPS HEAVY CONVECTION WEDNESDAY AFTERNOON AND EVENING OVER ALL THE BUT THE SE PLAINS. SIMILAR SCENARIO APPEARS ON TRACK FOR THURSDAY AND PERHAPS INTO FRIDAY. 33 && .FIRE WEATHER... AFTER A SIGNIFICANT UPTICK IN SHOWERS AND STORMS NEAR AND EAST OF THE DIVIDE FRI AFTN...IT LOOKS LIKE A SLIGHT DOWNTICK IS POSSIBLE TODAY...THOUGH THE INDICATIONS OF THAT ARE PRETTY SUBTLE AND NOT UNANIMOUS AMONG ALL THE FCST MODELS. STILL SHOULD SEE SOME SPOTTY WETTING RAIN...ESPEC WEST AND NORTH...FAVORING THE HIGHER TERRAIN INITIALLY. EXPECTING A SLIGHT TO MODERATE INCREASE IN WETTING SHOWERS AND STORMS SUN AS AN UNSEASONABLY STRONG UPPER LOW AND SOUTHWARD EXTENDING TROUGH DROP INTO THE PACIFIC NW. THIS SHOULD INITIALLY DRAW UP SOMEWHAT MORE MOISTURE INTO THE MONSOONAL MOISTURE PLUME OVER THE STATE...BUT WILL NOT BE CLOSE ENOUGH TO PROVIDE MORE THAN A MODEST...IF THAT...DYNAMICS ASSIST TO AID SHOWER AND STORM DEVELOPMENT. AGAIN...NOT EXPECTING NECESSARILY A WIDESPREAD BATCH OF SHOWERS AND STORMS...BUT AT LEAST A SLIGHT TO MODERATE INCREASE FOR MOST OF NORTH...WEST AND EVEN CENTRAL NM. THE FAR NW AS WELL AS SE AND EAST CENTRAL SECTIONS OF THE STATE SHOULD BE MUCH LESS FAVORED. THE SLIGHTLY CLOSER APPROACH OF THE AFOREMENTIONED TROUGH BY MONDAY SHOULD FORCE SOMEWHAT DRIER AIR INTO THE NW THIRD OR SO OF NM AS WINDS ALOFT TURN A BIT MORE WESTERLY. THIS IS NOT SET IN STONE JUST YET HOWEVER AS IT IS A ONLY A SLIGHT CHANGE IN THE WIND FIELD...SO STAY TUNED IN TO THESE DISCUSSIONS. DEWPOINT VALUES WILL DROP BRINGING LOWER AFTN RH VALUES AND LESS NIGHTTIME RECOVERY TO THIS PART OF THE STATE. THIS MAY LINGER INTO TUE. THEREAFTER FCST MODELS STILL INSIST THAT THE UPPER HIGH THAT HAS BEEN CENTERED JUST EAST OF THE STATE WILL SHIFT OVER THE GREAT BASIN OR AT LEAST BETWEEN THERE AND THE FOUR CORNERS. SEEMS REASONABLE GIVEN THE TRANSITION OF THE PACIFIC NW TROUGH OVER THE UPPER HIGH THEN DROPPING SE INTO THE GREAT PLAINS AND MIDWEST. A BACK DOOR COLD FRONT MAY THEN BE ABLE TO MAKE INROADS INTO AND PERHAPS ACROSS MOST OF NM IN THE WED TO THU PERIOD. IF...AND IT IS A PRETTY BIG IF FOR A MID SUMMER BACK DOOR FRONT TO MAKE IT THROUGH ALL OR EVEN MOST OF NM...THE FRONT IS AS VIGOROUS AS MOST MODELS ARE ADVERTISING IT WOULD BRING A PRETTY DECENT RECHARGE OF MOISTURE AND INCREASE IN STORM CHANCES AND COVERAGE INTO THE STATE FROM EAST TO WEST DURING THESE TWO DAYS. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 5:28 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SAT JUL 25 2015 NMZ501>540-261130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON FAVORING THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM ACTIVITY WILL INCREASE SOMEWHAT SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS WILL FAVOR CENTRAL AREAS OF THE STATE. LOCALLY HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE THE MAIN IMPACTS FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Special weather statement, Jul 25, 1:07 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 107 PM MDT SAT JUL 25 2015 NMZ540-251930- SOUTHWEST CHAVES COUNTY- 107 PM MDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 130 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNKEN...OR 22 MILES EAST OF TIMBERON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF . HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3290 10535 3279 10521 3269 10518 3261 10535 TIME...MOT...LOC 1906Z 154DEG 3KT 3274 10533 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:35 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jul 24, 10:12 PM MDT | Special Weather Statement | ABQ | Union | 48 min |
| Jul 25, 12:41 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 25, 1:07 PM MDT | Special Weather Statement | ABQ | Otero | 23 min |
| Jul 25, 3:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 25, 3:46 PM MDT | Areal Flood Advisory | ABQ | Union | 119 min |
| Jul 25, 3:51 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jul 25, 4:57 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jul 25, 5:16 PM MDT | Special Weather Statement | ABQ | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.